MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366593
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device lot #: d4a49b7.D4.Medical device expiration date: 15-02-2028.H4.Device manufacture date: 13-06-2023.E.1 initial reporter city: kaisei town, ashigarakami district.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd microtainer® contact-activated lancet that multiple defects were identified.The customer discovered lancets with foreign matter, assembly defects, molding defects, cracks, and discoloration.The defects were discovered prior to use, and no impact to patients was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes d.9:device eval by manufacturer? yes d9: returned to manufacturer on: 2024-april- 5th h.6 investigation summary material #: 366593 lot/batch #: c4p61m4 & d4a49b7 bd received 200 samples for investigation.The samples were evaluated by visual examination and the following defects were observed: from lot number c4p61m4 there were 4 lancets with discolored housing, 1 lancet with cracked housing, 4 lancets with molding defects on their housing, 2 lancets with housing separation, and 6 lancets with foreign matter.From lot number d4a49b7 there were 2 lancets with discolored housing, 2 lancets with housing separation, and 7 lancets with foreign matter.Additionally, retention samples of each reported lot number from bd inventory were evaluated by visual examination and upon completion no defects or failures were observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure modes discolored housing, cracked housing, molding defect, housing separation, and foreign matter.The indicated failure modes were attributed to the supplier.The supplier has initiated further root cause investigation relating to the issues of foreign matter, cracked housing, housing separation, molding defects, and cracked shield through corrective and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18990432
Report Number2243072-2024-00453
Device Sequence Number11512600
Product Code FMK
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366593
Device Lot NumberC4P61M4
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/17/2024
Not provided
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/07/2024
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown